Alert archive / Michigan / Special Weather Statements in 2007
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Oct 18, 2007, 3:25 PM EDT for Osceola County, Michigan. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 3:25 PM EDT (19:25 UTC)
- Expired
- Oct 18, 2007, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Grand Rapids, MI
County Osceola County, MI
The radar
The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KGRR 181925
SPSGRR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT THU OCT 18 2007
MIZ039-182000-
OSCEOLA-
325 PM EDT THU OCT 18 2007
...SPECIAL WEATHER STATEMENT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTHEAST OF REED CITY...
MOVING NORTHEAST AT 35 MPH.
FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS OVER 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STAMBAUGH CORNER... EVART... DIGHTON...
AVONDALE... PISGAH HEIGHTS... INA...
PARK LAKE... MARION... HIGHLAND...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE ADVANCE WARNING. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 4418 8535 4418 8511 4412 8510 4411 8509
4407 8509 4381 8531 4381 8555 4382 8556
TIME...MOT...LOC 1925Z 208DEG 31KT 4384 8540
$$
TURNAGEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Oct 18, 1:10 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 18, 1:10 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 110 PM EDT THU OCT 18 2007 LATEST UPDATE...AVIATION... .SYNOPSIS...(332 AM EDT THU OCT 18 2007) LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST TO THE MINNESOTA ARROWHEAD BY LATE TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE DEVELOPING ALONG AND AHEAD OF THE TRAILING COLD FRONT THAT WILL MOVE THROUGH SOUTHWEST LOWER MICHIGAN LATER TONIGHT. A BREEZY DAY IS EXPECTED WITH TEMPERATURES WELL ABOVE AVERAGE. && .SHORT TERM...(1130 AM EDT THU OCT 18 2007) WILL ISSUE A WIND ADVISORY FOR THE LAKESHORE AND THE SW PORTION OF THE CWA WITH THE UPDATE. SKIES WERE CLEARING ACROSS THIS REGION AND WILL LEAD TO BETTER MIXING THROUGH THE AFTERNOON. 45-50 KNOTS OF WIND WAS INDICATED BETWEEN 2-3K FEET AND WE SHOULD BE ABLE TO TAP INTO SOME OF THIS WITH THE BETTER MIXING. WILL NOT INCLUDE THE NORTH OR EAST COUNTIES AS THIS AREA WILL STAY CLOUDIER RESULTING IN LESS MIXING. OTHERWISE THE FORECAST IS ON TRACK WITH INITIAL BAND OF WARM ADVECTION SHOWERS MOVING NE OUT OF THE CWA...WITH A DRY SLOT AND LULL FOR MUCH OF THE AFTERNOON. MAIN TIME FRAME FOR SEVERE WEATHER APPEARS TO BE FROM 6 PM TO MIDNIGHT WITH THE HIGHEST POTENTIAL BEING SOUTH AND EAST OF GRAND RAPIDS. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH THESE STORMS. THE MAIN SHOW WILL COME LATE THIS AFTERNOON AND EVENING AS THE NOSE OF THE UPPER JET MOVES INTO SW LWR. SREF POPS SEEM TO HAVE AN EXCELLENT HANDLE ON THE MOVEMENT OF THE PCPN ATTM AND ALSO DEPICT A LINE OF STORMS DEVELOPING BETWEEN 00Z-03Z JUST WEST OF US-131. THESE STORMS WILL FIRE ALONG THE COLD FRONT AND TAP INTO 75-80KT 0-6KM BULK SHEAR. A 95 KT 500 MB JET WILL ENSURE A RAPID STORM MOVEMENT. SEVERE WINDS ARE THE MAIN THREAT THIS AFTERNOON AND EVENING WITH BOWING SEGMENTS POSSIBLE. THE SEVERE THREAT SHOULD END BETWEEN 06Z-09Z AS PCPN EXITS TO THE EAST. WE/LL THEN GO THROUGH A BRIEF PERIOD OF DRY WX INTO FRIDAY MORNING BEFORE SCATTERED WRAP-AROUND PCPN FROM THE UPPER LOW DEVELOPS. BY SATURDAY WE SHOULD BE BACK TO DRY WX AS THE UPPER LOW MOVES AWAY AND RIDGING MOVES BACK IN. && .LONG TERM...(1115 AM EDT THU OCT 18 2007) MEDIUM RANGE GUIDANCE REMAINS CONSISTENT FOR SUNDAY AND MONDAY IN SHOWING SUNDAY WILL BE UNSEASONABLY MILD WITH MAX TEMPS REACHING THE LOW TO MID 70S. A COLD FRONT WILL BRING A CHC OF SHOWERS MONDAY AND MONDAY NIGHT. SIGNIFICANT MEDIUM RANGE GUIDANCE DISCREPANCIES BEGIN TO ARISE FOR THE MID TO LATTER PORTION OF NEXT WEEK. HOWEVER AT THIS POINT MODEL CONSENSUS STILL SUGGESTS A RETURN TO COOLER WX WITH MORE SEASONABLE TEMPS FOR MID TO LATE NEXT WEEK WITH DRY CONDITIONS. OUR GOING FCST ALREADY INDICATED THIS. THEREFORE FEW LONGER RANGE FCST MODIFICATIONS WERE NECESSARY AT THIS TIME. WE HAVE OPTED TO FOCUS THE MAJORITY OF OUR TIME AND ATTENTION TO CONTINUED ASSESSMENT AND EVALUATION OF OUR SEVERE WEATHER POTENTIAL FOR THIS EVENING. && .AVIATION...(110 PM EDT THU OCT 18 2007) VIS SAT TRENDS SUGGEST WE WILL HAVE A SCT-BKN STRATOCU DECK WITH CLOUD BASES AT 2.5 TO 3.5 KFT AGL THROUGH THE AFTERNOON. WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 25 KTS WITH GUSTS IN THE 35 TO 40 KT RANGE. THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP THIS EVENING WITH THE BEST CHANCE FOR STORMS OCCURRING BETWEEN 00Z AND 06Z. WIND GUSTS COULD EASILY REACH THE 40 TO 50 KT RANGE AND CERTAINLY POSSIBLY HIGHER THAN THAT WITH SEVERE THUNDERSTORMS. A FEW SHOWERS WILL LINGER OVERNIGHT AND A BKN-OVC LOW CLOUD (STRATUS) DECK WILL MOVE IN TOWARD DAYBREAK FRIDAY AND LINGER THROUGH FRIDAY MORNING. && .MARINE...(332 AM EDT THU OCT 18 2007) WINDS WILL PICK UP THIS MORNING AS THE LOW DEEPENS AND APPROACH GALE WARNING CRITERIA. WAVES WILL RESPOND BY BUILDING TO 4 TO 7 FEET. && .HYDROLOGY...(332 AM EDT THU OCT 18 2007) SOME URBAN AND SMALL STREAM FLOODING MAY BE POSSIBLE WITH THE CONVECTION THIS MORNING... BUT FAST STORM MOVEMENT THIS AFTERNOON AND TONIGHT SHOULD PRECLUDE ANY SIGNIFICANT FLOODING ISSUES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...WIND ADVISORY ALONG THE LAKESHORE AND SOUTHWARD FROM KENT AND IONIA COUNTIES. LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH FRIDAY EVENING FOR THE NEARSHORE WATERS FROM ST JOE TO MANISTEE. && SYNOPSIS: 93 SHORT TERM: 93/JK LONG TERM: LAURENS AVIATION: LAURENS MARINE: 93 HYDROLOGY: 93
Hazardous weather outlook, Oct 18, 12:41 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1241 PM EDT THU OCT 18 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHPM-VAN BUREN-KALPMAZOO-CALHOUN-JACKSON- 1241 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER ILLINOIS AND INDIANA BY THE MID TO LATE AFTERNOON HOURS. THIS COMPLEX OF STORMS WILL MOVE NORTHEAST INTO LOWER MICHIGAN EARLY THIS EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ROUGHLY 6 PM THIS EVENING UNTIL 1 PM FRIDAY MORNING. DPMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT...HOWEVER THERE IS ALSO A RISK OF TORNADOES. THE HIGHEST POTENTIAL FOR SEVERE STORMS WILL BE SOUTH OF A MUSKEGON TO BIG RAPIDS TO MT. PLEASANT LINE...ALTHOUGH SEVERE STORMS ARE ALSO POSSIBLE NORTH OF THIS LINE. SOUTH WINDS OF 30 TO 40 MPH ARE ALSO EXPECTED THIS AFTERNOON WITH WIND GUSTS TO 50 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ844>849-190945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1241 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER ILLINOIS AND INDIANA BY THE MID TO LATE AFTERNOON HOURS. THIS COMPLEX OF STORMS WILL MOVE NORTHEAST INTO LOWER MICHIGAN THIS EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ROUGHLY 6 PM THIS EVENING UNTIL 1 PM FRIDAY MORNING. DPMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT...HOWEVER THERE IS ALSO A RISK OF TORNADIC WATERSPOUTS. SOUTHERLY WINDS OF AROUND 30 KNOTS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT. WAVES OF 4 TO 7 FEET ARE EXPECTED. THIS WILL CREATE A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST WINDS TO 30 KNOTS WILL CONTINUE DURING THE DAY ON FRIDAY...BEFORE DIMINISHING TO WEST 10 TO 20 KNOTS LATE ON FRIDAY NIGHT. WAVES OF 5 TO 8 FEET CAN BE EXPECTED ON FRIDAY BEFORE SUBSIDING TO 3 TO 6 FEET LATE FRIDAY NIGHT. THESE CONDITIONS WILL CONTINUE TO POSE A HAZARD TO SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NJJ/JK
In the hours before
Special weather statement, Oct 18, 2:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
252 PM EDT THU OCT 18 2007
MIZ039-040-045-046-181930-
CLARE-ISABELLA-MECOSTA-OSCEOLA-
252 PM EDT THU OCT 18 2007
...SPECIAL WEATHER STATEMENT...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SHOWERS ALONG A LINE EXTENDING FROM BRISTOL TO BIG
RAPIDS...MOVING EAST AT 20 MPH. INDIVIDUAL CELLS WITHIN THIS LINE
WERE MOVING NORTHEAST AT 45 MPH. DUE TO THE RAPID MOTION OF THESE
SHOWERS...FREQUENT WIND GUSTS OF 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
REED CITY... PARIS... MORLEY...
BIG RAPIDS... ASHTON... TUSTIN...
STANWOOD... STAMBAUGH CORNER... LE ROY...
HERSEY... RODNEY... PISGAH HEIGHTS...
INA... EVART... DIGHTON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.
LAT...LON 4417 8556 4418 8546 4418 8463 4382 8464
4382 8460 4347 8461 4348 8557
TIME...MOT...LOC 1852Z 263DEG 22KT 4417 8560 4367 8560
TURNAGESpecial weather statement, Oct 18, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT THU OCT 18 2007
MIZ039-182000-
OSCEOLA-
325 PM EDT THU OCT 18 2007
...SPECIAL WEATHER STATEMENT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTHEAST OF REED CITY...
MOVING NORTHEAST AT 35 MPH.
FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS OVER 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STAMBAUGH CORNER... EVART... DIGHTON...
AVONDALE... PISGAH HEIGHTS... INA...
PARK LAKE... MARION... HIGHLAND...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE ADVANCE WARNING. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 4418 8535 4418 8511 4412 8510 4411 8509
4407 8509 4381 8531 4381 8555 4382 8556
TIME...MOT...LOC 1925Z 208DEG 31KT 4384 8540
TURNAGEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 11:37 AM EDT | Wind Advisory | GRR | Allegan, Barry, Calhoun, Eaton, Ionia, Kalamazoo and 6 more | 6 hr |
| Oct 18, 2:52 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Mecosta, Osceola | 38 min |
| Oct 18, 3:54 PM EDT | Tornado Warning | GRR | Clare, Osceola | 21 min |
| Oct 18, 5:05 PM EDT | Special Marine Warning | GRR | 55 min | |
| Oct 18, 5:52 PM EDT | Special Weather Statement | GRR | Muskegon | 38 min |
| Oct 18, 6:22 PM EDT | Special Weather Statement | GRR | Lake | 38 min |
| Oct 18, 6:27 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 18 min |
| Oct 18, 6:49 PM EDT | Severe Thunderstorm Warning | GRR | Barry | 41 min |
| Oct 18, 6:55 PM EDT | Tornado Warning | GRR | Barry, Eaton, Ionia | 35 min |
| Oct 18, 7:02 PM EDT | Special Weather Statement | GRR | Clare, Lake, Osceola | 58 min |
| Oct 18, 7:14 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 31 min |
| Oct 18, 7:25 PM EDT | Tornado Warning | GRR | Barry, Clinton, Eaton, Ingham, Ionia | 35 min |
| Oct 18, 7:28 PM EDT | Special Marine Warning | GRR | 62 min | |
| Oct 18, 7:53 PM EDT | Special Weather Statement | GRR | Isabella | 37 min |
| Oct 18, 7:55 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 50 min |
| Oct 18, 7:57 PM EDT | Tornado Warning | GRR | Clinton | 33 min |
Nearby
Special Weather Statements in Michigan, 2007Every special weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.